MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM ICY CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM ICY CATHETER; CENTRAL VENOUS CATHETER
Model Number IC-3893AE
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An icy catheter (lot # 69965) was returned to zoll (b)(4) for evaluation.The customer reported complain for icy catheter leak was confirmed during functional testing.The root cause was due to a pinhole leak.Note, during manufacturing, all icy catheters are 100% inspected for leaks.In addition, extension tubing's are also 100% tested for leaks.Only units that pass the testing are moved to the next process.Thus, it is probable that a latent material defect in the balloon that could not be detected with our 100% leak testing.A visual inspection of the returned catheter was performed.Very minimum blood was noted on the shaft and manifold.No abnormalities with the catheter was seen.All infusion ports flushed successfully.During functional testing, the returned catheter was connected to a pressurized inflation device and pressure was increased up to 100 psi.Immediately upon pressurization, a pinhole leak was noted at the proximal end of the medial balloon.Following the test, all balloons deflated successfully without any issues.Historical complaints were reviewed for service information related to the reported complaint and there was no previous history of related complaints for icy catheter sn (b)(4).
 
Event or Problem Description
A male patient was hospitalized post cardiac arrest.A zoll catheter was inserted into the left femoral vein by an experienced physician on (b)(6) 2017.During warming phase, on (b)(6) 2017, the saline bag was found to be empty.The catheter was removed and the patient was not able to complete the ivtm temperature management therapy.No known patient consequences reported.No other information was provided.

Brand Name
ZOLL IVTM ICY CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key6552484
Report Number3010617000-2017-00345
Device Sequence Number13769847
Product Code NCX
UDI-Device Identifier00849111075077
UDI-Public00849111075077
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 05/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIC-3893AE
Device Catalogue Number8700-0695-40
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2017
Initial Report FDA Received Date05/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1